Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

HIV Transmission and Education >> Am I Infected?

GDog
Regular

Reged: 08/10/05
Posts: 32
Help ... HIV or PEP Rash?
      08/10/05 10:35 PM

About 4 weeks ago I stopped a PEP regimen consisting of Nelfinavir, 3TC and 4DT after 11 days.

I stopped due to a bad rash that developed all over my body (it was hot, red and kinda scaly on my legs, arms, neck, back and some on my chest).

I started PEP 12 hours after a brief insertive anal encounter with another man of unknown status. Encounter happened at a bathhouse so I should assume he was poz. It was 20-30 seconds of insertive anal -- with no ejaculation and no sores on penis. There was no oral sex involved. My doc ran a baseline HIV test and a syphillis test 12 hours after the encounter and both returned negative. Once the meds stopped -- the rash subsided.

I went for my 6 week HIV test just yesterday and I'm waiting on results.

My questions:

1) Would my PEP regimen cause a rash as I described above? ... or ... could the rash be a symptom of HIV infection (after 11 days).

2) Today (7 weeks from encounter) my right armpit was bothering me. If I push in the centre of my pit, there is an ache (kinda like the ache you feel when you touch a pimple). Is this another sign of HIV? I don't know where my lymph nodes are so I don't know what to think! I don't want to over-react and bother my doc again. Am I over-reacting?

3) I think I may have over-reacted and my doc gave me the option of starting PEP indicating that a hospital ER might have not considered PEP considering the circumstances of the encounter. I'm now concerned about over-reacting in the future and don't want to be rushing out to my doc for PEP after every "accident".

Was PEP warranted in my situation? ... and ... under what circumstances should PEP be taken?

Someone please help.


Post Extras: Remind Me!     Notify Moderator

Entire thread
Subject Posted by Posted on
* Help ... HIV or PEP Rash? GDog 08/10/05 10:35 PM
. * Re: Help ... HIV or PEP Rash? debtex   08/10/05 11:06 PM
. * Re: Help ... HIV or PEP Rash? GDog   08/11/05 08:10 AM
. * Re: Help ... HIV or PEP Rash? Anonymous   08/11/05 02:12 PM
. * Re: Help ... HIV or PEP Rash? GDog   08/11/05 02:40 PM
. * Re: Help ... HIV or PEP Rash? Anonymous   08/11/05 02:45 PM
. * Re: Help ... HIV or PEP Rash? GDog   08/11/05 02:48 PM
. * Re: Help ... HIV or PEP Rash? Anonymous   08/22/05 12:53 PM

What's New at TheBody.com

Additional Information
0 registered and 2 anonymous users are browsing this forum.

Moderator:  TheBody, bogart, crabman, riverprincess 



Permissions
      You cannot start new topics
      You cannot reply to topics
      HTML is enabled
      UBBCode is enabled

Thread views: 7780

Jump to

Contact Us | Privacy Statement The Body

*
UBB.threads™ 6.2.3